MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM/TIB ROD THUMBSCR *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US RIGIDFIX FEM/TIB ROD THUMBSCR *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 213600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.Visual observation indicates the thumbscrew was broken confirming this complaint.It is possible that the screw was excessively tightened on the guide frame causing fatigue and eventually breaking it.The device appears to be old and worn and thus it is also a possibility that this failure was a result of worn components.A definitive root cause could not be determined.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4)-incomplete.Associated medwatch: 1221934-2018-55391.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl reconstruction procedure the customer's rigidfix femoral rod 7mm, rigidfix femoral rod 8mm, rigidfix femoral rod 9mm, and rigidfix femoral rod 10mm had faded laser lines, which caused issues reading the lettering on the devices.The customer's first rigidfix femoral/tibial rod thumb screw was malleted into the guide when it broke in the guide.The breakage happened outside the patient and there were no fragments in the patient.The customer's second rigidfix femoral/tibial rod thumb screw bent where the screw meets the thumb head.The screw bent while inserting into the guide.The customer's ratchet handle with jacob's chuck would not hold the driver.The case was completed using the rigidfix femoral rod 10mm, the second rigidfix femoral/tibial rod thumb screw, and an alternative fixed handle driver.The sales rep stated that there was no patient harm or delays.The sales rep could not provide lot numbers for any of the devices.The devices are being returned for evaluation.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8104598
Report Number1221934-2018-55390
Device Sequence Number1733825
Product Code LXH
UDI-Device Identifier10886705002634
UDI-Public10886705002634
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213600
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2018
Initial Report FDA Received Date11/26/2018
Patient Sequence Number1